Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 47, NWS Las Vegas, NV

December 3, 2009Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Dec 3, 2009, 10:28 AM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It took effect at Dec 3, 2009, 11:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2009, 10:28 AM MST (17:28 UTC)
In effect from
Dec 3, 2009, 11:00 AM MST
Expired
Dec 3, 2009, 8:41 PM MST
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 5.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2009-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2009-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2888 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 031728
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
928 AM PST THU DEC 3 2009

...FREEZE WARNINGS FOR MUCH OF THE MOJAVE DESERT TONIGHT AND
FRIDAY NIGHT...

.A COLD AND VERY DRY AIRMASS WILL MOVE INTO THE MOJAVE DESERT
TODAY. SOME AREAS WILL SEE A FREEZE TONIGHT...AND MORE WIDESPREAD
FREEZING TEMPERATURES CAN BE EXPECTED FRIDAY NIGHT.

NVZ022-040130-
/O.NEW.KVEF.WI.Y.0047.091203T1800Z-091204T1200Z/
/O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
928 AM PST THU DEC 3 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. A FREEZE
WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9
AM PST SATURDAY.

LOCALLY GUSTY NORTH WINDS WILL USHER IN A COLD AND VERY DRY
AIRMASS TODAY. NORTHWEST WINDS WILL INCREASE TODAY BETWEEN 25 TO
35 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON AND EVENING. THE
WINDS WILL CONTINUE TO BLOW IN WIND PRONE AREAS ALL NIGHT...WHICH
WILL KEEP TEMPERATURES AT OR ABOVE FREEZING...BUT A FREEZE IS
LIKELY IN AREAS WHERE THE WINDS SUBSIDE TONIGHT. FRIDAY MORNING
THE WINDS WILL TAPER OFF. FRIDAY NIGHT...THE WINDS WILL BE LIGHT
AREAWIDE...AND A MORE WIDESPREAD FREEZE IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ523-524-NVZ016-020-040130-
/O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MESQUITE...OVERTON...MOAPA...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY
928 AM PST THU DEC 3 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY
TO 9 AM PST SATURDAY. 

LOCALLY GUSTY NORTH WINDS WILL USHER IN A COLD AND VERY DRY
AIRMASS TODAY. THE WINDS WILL CONTINUE TO BLOW IN WIND PRONE
AREAS ALL NIGHT...WHICH WILL KEEP TEMPERATURES AT OR ABOVE
FREEZING...BUT A FREEZE IS LIKELY IN AREAS WHERE THE WINDS
SUBSIDE TONIGHT. FRIDAY NIGHT...THE WINDS WILL BE LIGHT
AREAWIDE...AND A MORE WIDESPREAD FREEZE IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

&&

$$

AZZ002-036-CAZ527-NVZ021-040130-
/O.NEW.KVEF.WI.Y.0047.091203T1800Z-091204T1200Z/
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
928 AM PST THU DEC 3 2009 /1028 AM MST THU DEC 3 2009/

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST /5 AM MST/ FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/
FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST /5 AM MST/ FRIDAY. A
FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/
FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY. 

LOCALLY GUSTY NORTH WINDS BETWEEN 25 TO 35 MPH WILL USHER IN A
COLD AND VERY DRY AIRMASS TODAY. WINDS WILL INCREASE WITH GUSTS
UP TO 45 MPH AND CONTINUE THROUGH THE EVENING ...WHICH WILL KEEP
TEMPERATURES AT OR ABOVE FREEZING. WINDS SHOULD TAPER OFF EARLY
FRIDAY MORNING. WINDS WILL BE LIGHT AREAWIDE FRIDAY NIGHT...WHICH
WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ525-526-040130-
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
MORONGO BASIN-CADIZ BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
928 AM PST THU DEC 3 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY. 

LOCALLY GUSTY NORTH WINDS WILL USHER IN A COLD AND VERY DRY
AIRMASS TODAY. THE WINDS WILL CONTINUE TO BLOW TONIGHT...WHICH
WILL KEEP TEMPERATURES AT OR ABOVE FREEZING. WINDS WILL BE LIGHT
AREAWIDE FRIDAY NIGHT...WHICH WILL ALLOW TEMPERATURES TO FALL
BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

&&

$$

LINDAMAN
2 follow-up statements
000 
WWUS75 KVEF 032212
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
212 PM PST THU DEC 3 2009

...FREEZE WARNINGS FOR MUCH OF THE MOJAVE DESERT TONIGHT AND
FRIDAY NIGHT...

.A COLD AND VERY DRY AIRMASS WILL MOVE INTO THE MOJAVE DESERT
TODAY. SOME AREAS WILL SEE A FREEZE TONIGHT...AND MORE WIDESPREAD
FREEZING TEMPERATURES CAN BE EXPECTED FRIDAY NIGHT.

NVZ022-041215-
/O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
/O.CON.KVEF.WI.Y.0047.000000T0000Z-091204T1200Z/
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
212 PM PST THU DEC 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY
TO 9 AM PST SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY. 

LOCALLY GUSTY NORTH WINDS HAVE BROUGHT IN A MUCH COLDER AND VERY
DRY AIRMASS. NORTHWEST WINDS WILL CONTINUE TO INCREASE THIS
AFTERNOON INTO FRIDAY WITH WINDS BETWEEN 25 TO 35 MPH AND GUSTS UP
TO 45 MPH. BULLHEAD CITY HAS MEASURED ADVISORY LEVEL WINDS WITH
A GUST UP TO 41 MPH. THE WINDS WILL CONTINUE TO BLOW IN WIND PRONE
AREAS ALL NIGHT...WHICH WILL KEEP TEMPERATURES AT OR ABOVE
FREEZING...BUT A FREEZE IS LIKELY IN AREAS WHERE THE WINDS SUBSIDE
TONIGHT. FRIDAY MORNING THE WINDS WILL TAPER OFF. FRIDAY NIGHT
INTO SATURDAY MORNING...THE WINDS WILL BE LIGHT AREAWIDE...AND A
MORE WIDESPREAD FREEZE IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ523-524-NVZ016-020-041215-
/O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MESQUITE...OVERTON...MOAPA...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY
212 PM PST THU DEC 3 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY
TO 9 AM PST SATURDAY. 

LOCALLY GUSTY NORTH WINDS WILL USHER IN A COLD AND VERY DRY
AIRMASS TONIGHT. THE WINDS WILL CONTINUE TO BLOW IN WIND PRONE AREAS
ALL NIGHT...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING...BUT
A FREEZE IS LIKELY IN AREAS WHERE THE WINDS SUBSIDE TONIGHT.
FRIDAY NIGHT...THE WINDS WILL BE LIGHT AREAWIDE...AND A MORE
WIDESPREAD FREEZE IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

&&

$$

AZZ002-036-CAZ527-NVZ021-041215-
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
/O.CON.KVEF.WI.Y.0047.000000T0000Z-091204T1200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
212 PM PST THU DEC 3 2009 /312 PM MST THU DEC 3 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST /5 AM MST/
FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/
FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/
FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY. A WIND ADVISORY REMAINS
IN EFFECT UNTIL 4 AM PST /5 AM MST/ FRIDAY. 

LOCALLY GUSTY NORTH WINDS BETWEEN 25 TO 35 MPH WILL USHER IN A
COLD AND VERY DRY AIRMASS THIS AFTERNOON AND EVENING. WINDS WILL
INCREASE WITH GUSTS UP TO 45 MPH AND CONTINUE THROUGH THE EVENING
...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING. BULLHEAD
CITY HAS ALREADY MEASURED A WIND GUST UP TO 41 MPH. WINDS SHOULD
TAPER OFF EARLY FRIDAY MORNING. WINDS WILL BE LIGHT AREAWIDE
FRIDAY NIGHT...WHICH WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ525-526-041215-
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
MORONGO BASIN-CADIZ BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
212 PM PST THU DEC 3 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY. 

LOCALLY GUSTY NORTH WINDS WILL USHER IN A COLD AND VERY DRY
AIRMASS TONIGHT INTO FRIDAY MORNING. THE WINDS WILL CONTINUE TO BLOW
TONIGHT...WHICH WILL KEEP TEMPERATURES AT OR ABOVE FREEZING. WINDS
WILL BE LIGHT AREAWIDE FRIDAY NIGHT AND EARLY SATURDAY MORNING...WHICH
WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

&&

$$

LINDAMAN
000 
WWUS75 KVEF 040341
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
741 PM PST THU DEC 3 2009

...FREEZE WARNINGS FOR MUCH OF THE MOJAVE DESERT TONIGHT AND
FRIDAY NIGHT...

NVZ022-041600-
/O.CAN.KVEF.WI.Y.0047.000000T0000Z-091204T1200Z/
/O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
741 PM PST THU DEC 3 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 8 AM PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT
FROM 10 PM FRIDAY TO 9 AM PST SATURDAY FOR SOUTHERN CLARK COUNTY.

WINDS DIMINISHED EARLIER THAN EXPECTED THIS EVENING AND AS OF 7 PM
WERE GENERALLY ONLY IN THE 10 TO 20 MPH RANGE. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

COLD AIR WILL CONTINUE TO MOVE IN FROM THE NORTH TONIGHT WITH
TEMPERATURES DROPPING BELOW FREEZING IN MANY AREAS. THE COLD AIR
WILL REMAIN IN PLACE HEADING INTO THE WEEKEND WITH FREEZING
TEMPERATURES EXPECTED AGAIN MUCH OF FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

&&

$$

AZZ002-036-CAZ527-NVZ021-041600-
/O.CAN.KVEF.WI.Y.0047.000000T0000Z-091204T1200Z/
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
741 PM PST THU DEC 3 2009 /841 PM MST THU DEC 3 2009/

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/
FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST
/11 PM MST/ FRIDAY TO 9 AM PST /10 AM MST/ SATURDAY FOR THE LAKE
MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY.

WINDS DIMINISHED EARLIER THAN EXPECTED THIS EVENING AND AS OF 7 PM
WERE GENERALLY ONLY IN THE 10 TO 20 MPH RANGE. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

COLD AIR WILL CONTINUE TO MOVE IN FROM THE NORTH TONIGHT WITH
TEMPERATURES DROPPING BELOW FREEZING IN MANY AREAS. THE COLD AIR
WILL REMAIN IN PLACE HEADING INTO THE WEEKEND WITH FREEZING
TEMPERATURES EXPECTED AGAIN MUCH OF FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

&&

$$

CAZ523-524-NVZ016-020-041600-
/O.CON.KVEF.FZ.W.0002.091204T0800Z-091204T1600Z/
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MESQUITE...OVERTON...MOAPA...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY
741 PM PST THU DEC 3 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY
TO 9 AM PST SATURDAY FOR MUCH OF THE CLARK COUNTY AND SAN
BERNARDINO COUNTY DESERT AREAS.

COLD AIR WILL CONTINUE TO MOVE IN FROM THE NORTH TONIGHT WITH
TEMPERATURES DROPPING BELOW FREEZING IN MANY AREAS. THE COLD AIR
WILL REMAIN IN PLACE HEADING INTO THE WEEKEND WITH FREEZING
TEMPERATURES EXPECTED AGAIN MUCH OF FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

&&

$$

CAZ525-526-041600-
/O.CON.KVEF.FZ.W.0003.091205T0600Z-091205T1700Z/
MORONGO BASIN-CADIZ BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
741 PM PST THU DEC 3 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM PST
SATURDAY FOR THE SAN BERNARDINO COUNTY DESERTS.

COLD AIR WILL CONTINUE TO MOVE IN FROM THE NORTH TONIGHT WITH
TEMPERATURES DROPPING BELOW FREEZING IN MANY AREAS. THE COLD AIR
WILL REMAIN IN PLACE HEADING INTO THE WEEKEND WITH FREEZING
TEMPERATURES EXPECTED AGAIN MUCH OF FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. BRING PETS AND DELICATE PLANTS INDOORS...
AND TURN OFF SPRINKLERS WHICH ARE SET TO RUN ANY TIME BETWEEN
10 PM AND 9 AM.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 3, 5:03 AM MST, 5 hours 25 minutes earlier.

Area forecast discussion, Dec 3, 5:03 AM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 AM PST THU DEC 3 2009

.SYNOPSIS...HIGH PRESSURE WILL KEEP DRY WEATHER IN PLACE...BUT
LOCALLY GUSTY NORTH WINDS WILL BRING SUBFREEZING TEMPERATURES TO
MUCH OF THE MOJAVE DESERT TONIGHT AND FRIDAY NIGHT. THE HIGH
PRESSURE RIDGE WILL BREAK DOWN GOING INTO THE WEEKEND...LEADING TO A
SIGNIFICANT PATTERN CHANGE WITH A SERIES OF STRONG PACIFIC STORMS
IMPACTING THE REGION LATE IN THE WEEKEND THROUGH NEXT WEEK.
&&

.UPDATE...AFTER CHECKING OUT A FEW MORE PIECES OF ENSEMBLE GUIDANCE
AND LOW TEMPS SO FAR THIS SEASON...HOISTED FREEZE WARNINGS FOR
NORTHERN SAN BERNARDINO COUNTY AND THE DESERTS OF CLARK COUNTY
TONIGHT...AND EXPANDED THE WARNING TO INCLUDE THE REST OF SAN
BERNARDINO COUNTY AND THE COLORADO RIVER VALLEY FRIDAY NIGHT.
WARNINGS ARE NOT NEEDED FOR PAHRUMP AND KINGMAN AREAS SINCE THEY
HAVE ALREADY HAD FREEZES.
&&

.PREV DISCUSSION...
313 AM PST THU DEC 3 2009

.SHORT TERM...SKIES WERE CLEAR AREAWIDE AND WINDS WERE GENERALLY
LIGHT AT 215 AM. MAIN CONCERN FOR THIS PACKAGE IS THE POSSIBILITY OF
FREEZING TEMPERATURES IN LAS VEGAS AND OTHER DESERT AREAS TONIGHT
AND FRIDAY NIGHT. LOCAL HIGH RESOLUTION MODELS SUGGEST WINDS WILL
STAY UP A BIT TONIGHT...WHICH WOULD BE A LIMITING FACTOR...BUT
FRIDAY NIGHT LOOKS COLDER THAN IT DID YESTERDAY. HIGH LEVEL MOISTURE
PROGS SUGGEST A THINNER CLOUD LAYER FRIDAY NIGHT THAN PREVIOUS RUNS
SHOWED...AND LOW LEVEL TEMPERATURE AND DEWPOINT FORECASTS KEEP
GETTING COLDER AND DRIER WITH EACH SUCCESSIVE RUN. HAVE NOT MADE A
FINAL CALL YET...BUT AM LEANING TOWARD ISSUING A FREEZE WARNING FOR
BOTH NIGHTS BEFORE THE END OF MY SHIFT. AREAS PROTECTED FROM NORTH
WINDS WOULD BE MOST AT RISK TONIGHT...AND A MORE WIDESPREAD FREEZE
WOULD BE LIKELY FRIDAY NIGHT. OTHER CONCERNS ARE NORTH WIND DOWN THE
COLORADO RIVER VALLEY TODAY...WHICH SHOULD STAY JUST BELOW LAKE WIND
ADVISORY AND RED FLAG WARNING CRITERIA IN MOST AREAS...AND POTENTIAL
FOR SNOW IN THE PANHANDLE OF LINCOLN COUNTY SATURDAY NIGHT. LOOKS
LIKE THAT SHOULD STAY BELOW ADVISORY CRITERIA AS WELL.

.LONG TERM...SUNDAY STARTS THE EXTENDED AND THE PATTERN IS POISED TO
BRING A BIG CHANGE FOR OUR AREA. THE UPPER LOW OVER THE PACIFIC
NORTHWEST IS PROGGED TO MOVE SOUTH AND THEN PIVOT ITS BASE EAST
ACROSS OUR CWA LATE MONDAY AND EARLY TUESDAY. MODELS DIFFER IN DEPTH
AND SPEED OF THE TROUGH WITH THE GFS DEEPER THAN THE ECMWF AND THE
GEM DEEPEST YET. ALL AGREE ON A DECENT AMOUNT OF MOISTURE BEING
BROUGHT IN AHEAD OF THE TROUGH. DID RAISE THE POPS FOR THE ENTIRE
AREA MONDAY AND TUESDAY AS CONFIDENCE IS HIGHER IN THEIR BEING
SUFFICIENT MOISTURE AND DYNAMICS. SOME UNCERTAINTY ON SNOW AMOUNTS
AND LEVELS ESPECIALLY FOR THE SIERRA HOWEVER THERE IS THE POTENTIAL
FOR ACCUMULATIONS MONDAY AND TUESDAY THAT MAY WARRANT A WATCH AS THE
EVENT GETS CLOSER. ANOTHER CONCERN WAS FOR TEMPERATURES AS THE
TROUGH PASSAGE IS FORECAST TO BRING A GOOD AIR PUSH. DID LOWER
TEMPERATURES TUESDAY AND WEDNESDAY. LOOKING BEYOND DAY 7 ANOTHER
MOIST SYSTEM IS PROGGED TO MOVE ONTO THE WEST COAST FOR ANOTHER
CHANCE FOR ACTIVE WEATHER AT WEEKS END.

.AVIATION...FOR MCCARRAN...LIGHT WINDS WILL CONTINUE THROUGH THE
MORNING BEFORE THE SWITCH TO NORTHEAST WINDS LATER. FOR NOW EXPECT
WIND SPEEDS TO BE IN THE 8-12 KNOT RANGE BUT MAY BE STRONGER DUE TO
TIGHTENING PRESSURE GRADIENTS. IN THE LATE AFTERNOON DIRECTIONS ARE
EXPECTED TO SWITCH OVER TO THE NORTH FOR THE REST OF THURSDAY. SKIES
ARE EXPECTED TO REMAIN SPARSE.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT DIURNAL WINDS EXPECTED FOR THE REST OF THIS
MORNING. IN THE AFTERNOON EXPECT INCREASED WIND SPEED FROM THE NORTH
WITH THE STRONGEST WINDS BEING GUSTY TO AROUND 25 KNOTS IN THE
COLORADO RIVER VALLEY. SKIES WILL BE ESSENTIALLY CLEAR THROUGH
FRIDAY MORNING.

.FIRE WEATHER...LOCALLY GUSTY NORTH WINDS...ESPECIALLY DOWN THE
COLORADO RIVER VALLEY...WILL USHER IN A VERY DRY AIRMASS TODAY.
MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE LOW TEENS AND
SINGLE DIGITS TODAY AND FRIDAY. HOWEVER...WIND GUSTS ARE EXPECTED
TO GENERALLY REMAIN BELOW 35 MPH.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY FOR
     NVZ016-020-022.
     FREEZE WARNING FROM 10 PM FRIDAY TO 9 AM PST SATURDAY FOR
     NVZ016-020>022.
AZ...FREEZE WARNING FROM 11 PM FRIDAY TO 10 AM MST SATURDAY FOR
     AZZ002-036.
CA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY FOR
     CAZ523-524.
     FREEZE WARNING FROM 10 PM FRIDAY TO 9 AM PST SATURDAY FOR
     CAZ523>527.
&&

MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 3, 5:39 AM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
439 AM PST THU DEC 3 2009

CAZ523-524-NVZ016-020-022-040800-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
439 AM PST THU DEC 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BRING BREEZY NORTH WINDS AND VERY DRY AIR TODAY
AND TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING TONIGHT IN
AREAS WHERE THE WIND SUBSIDES...AND A FREEZE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED FRIDAY
NIGHT...AND A FREEZE WARNING IS IN EFFECT. HAZARDOUS WEATHER IS
NOT EXPECTED OVER THE WEEKEND...THEN A STRONG PACIFIC STORM WILL
BRING BREEZY CONDITIONS AND GOOD CHANCES FOR VALLEY RAIN AND
MOUNTAIN SNOW MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

AZZ002-036-CAZ525>527-NVZ021-040800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
439 AM PST THU DEC 3 2009 /539 AM MST THU DEC 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BRING BREEZY NORTH WINDS AND VERY DRY AIR TODAY
AND TONIGHT. HAZARDOUS WEATHER IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COLD TEMPERATURES ARE EXPECTED FRIDAY NIGHT...AND A FREEZE
WARNING IS IN EFFECT. HAZARDOUS WEATHER IS NOT EXPECTED OVER THE
WEEKEND...THEN A STRONG PACIFIC STORM WILL BRING BREEZY
CONDITIONS AND A GOOD CHANCE OF RAIN MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CAZ519-521-040800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
439 AM PST THU DEC 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH SATURDAY. A STRONG
PACIFIC STORM WILL BRING BREEZY CONDITIONS AND SNOW SUNDAY THROUGH
TUESDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

AZZ001-003-CAZ520-522-NVZ014-015-017>019-040800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-OWENS VALLEY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
439 AM PST THU DEC 3 2009 /539 AM MST THU DEC 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH SUNDAY. A STRONG PACIFIC
STORM WILL BRING BREEZY CONDITIONS AND GOOD CHANCES FOR VALLEY
RAIN AND MOUNTAIN SNOW MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 5:03 AM MSTFreeze WarningVEFMohave50 hr
Dec 3, 4:45 PM MSTRed Flag WarningVEFMohave4 hr
Dec 3, 5:03 AM MSTFreeze WarningVEFClark28 hr

Nearby

Wind Advisories in Arizona, 2009Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.